permanent floaters?

Hi everyone,

I had my 6th lucentis injection for myopic cnv/wet amd into my left eye just over a week ago and have also had one of a set of three injections to my right eye. Both went well and there was very little discomfort afterwards, but I have started to notice strange effects around the periphery of my vision in my left eye. They look more like floating eyelashes than anything else, but the shapes are not as dark and they are irregular. I have a small one bottom right of my visual field and a larger one top left. I wondered if anyone else has experienced this and also wondered if it was a result of scarring of the cornea after so many injection. This is such a worrying phenomenon because if it is a result of scarring, it means the treatment that is designed to preserve my central vision is damaging my peripheral vision and that is what I will have to rely on if the treatment stops working at any stage.

5 Replies

oldestnewest
  • Hi kalahuchi, do contact your eye clinic who gives you the injections. Floaters ( either spots or hairlike) are in general no cause for alarm, but as you are having injections into the eye what you see could be a sign of a tear in your retina or attachment. But since you only notice two of the little blighters I doubt that it is too serious unless they get larger or more of them appear. I have no experience with floaters in my treated eye and I am no doctor. It is just something I have read. It is not likely to affect your periferal vision although I know from experience in my good? eye they are a nuisance. However, do have it checked out. I wish you well.

  • correction - detatchment

  • You were right Ayayay80, the strange lines in my peripheral vision dropped over a few hours yesterday and became like 2 huge threads of black cotton dangling down in front of my eyes with a sort of film suspended across them. It was frightening. I rang 111 and they told me to go to casualty, which I did. They said I had had a vitreal detachment but that they could find no sign of a retinal tear or retinal detachment and gave me signs to look out for (like unusual flashing lights or a sudden shower of floaters) when I should go back to them. Apparently it is "normal" but certainly doesn't feel normal to me, and I am relieved it is nothing more serious. It will take some getting used to with these threads and webs because it is my good eye, but apparently the brain gets accustomed to this over time and it usually become less of a nuisance.

  • Hi kalahuchi, I am glad that it is not too serious for you, at least at the present. I am sure you will keep checking your eyes. I too have all sorts of issues attached to the wet and dry amd - epithelial detachment, macular vitreal traction and vitreal detachment. I Check my eyes all the time, probably more than necessay. It has almost become an obsession. Having said that, I don't worry about it, but it is better to be safe than sorry. Best wishes, ayayay.

  • Hi Ayayay,

    It sounds like you have really been through the mill with your eyesight; no wonder you are an expert!

    I am certainly aware now of even more changes to my vision that could set alarm bells ringing and I check my vision frequently too. It is so very important to keep our vision intact if we can so no wonder we go a bit over the top with our checking sometimes.

    Thank you so much for replying to my post; I felt I was going just a little mad for a day or two and couldn't think what my strange symptoms could be caused by. It is such a relief to find I am not alone with this, although I certainly wouldn't wish any of it onto anyone else, and especially not you.

    I'm just off for a long walk, complete with my "spiders web" bobbing along in front of me, to get my mind off things. x